Arkansas, 2009Hail and Damaging Winds in Arkansas, June 12, 2009
June 12, 2009 · NWS TSA · 18 events in 6 counties and zones
Severe thunderstorms that began in eastern Oklahoma spread into northwest and west central Arkansas during the midday hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $202,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms that began in eastern Oklahoma spread into northwest and west central Arkansas during the midday hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 7:09 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 7:09 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT FRI JUN 12 2009
.DISCUSSION...
UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT.
ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING.
MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION
OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE
NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO
THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS
THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH
SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...15
LONG TERM....22
Hazardous weather outlook, Jun 12, 4:04 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT FRI JUN 12 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT FRI JUN 12 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS...
MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA
WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE
AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS FROM THIS ACTIVITY.
RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED
WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY
MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE
THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING
INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND
DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES
WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE
STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS
LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL
ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...
WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF
OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 12, 9:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 1 E CLAREMORE 36.31N 95.60W
06/12/2009 ROGERS OK STORM CHASER
ESTIMATED 70 MPH WITH TREE LIMBS DOWN.
&&
KDJLocal storm report, Jun 12, 10:11 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG PRYOR 36.31N 95.32W
06/12/2009 MAYES OK EMERGENCY MNGR
*** 1 INJ *** A TREE WAS BLOWN DOWN BY STRONG
THUNDERSTORM WIND GUSTS. IT INJURED A WOMAN WHEN IT FELL.
&&Local storm report, Jun 12, 10:16 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL KEEFETON 35.60N 95.35W
06/12/2009 E0.88 INCH MUSKOGEE OK EMERGENCY MNGR
&&
KDJLocal storm report, Jun 12, 10:17 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HAIL ENTERPRISE 35.23N 95.38W
06/12/2009 E1.75 INCH HASKELL OK EMERGENCY MNGR
GOLFBALL HAIL REPORTED FROM ENTERPRISE TO NEAR STIGLER
&&Local storm report, Jun 12, 10:26 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1126 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND GST TAHLEQUAH 35.92N 94.97W
06/12/2009 E60.00 MPH CHEROKEE OK EMERGENCY MNGR
&&Local storm report, Jun 12, 10:51 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL 8 SW TAHLEQUAH 35.83N 95.07W
06/12/2009 E2.75 INCH CHEROKEE OK TRAINED SPOTTER
&&
KDJThunderstorm Wind, Washington
- When
- June 12, 11:00 AM CST
- Where
- Washington County, 2 mi W of Fayetteville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.070, -94.206
A 60 mile an hour wind gust from a thunderstorm was reported by an emergency manager.
Thunderstorm Wind, Benton
- When
- June 12, 11:10 AM CST
- Where
- Benton County, Rogers
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -94.120
An 85 mile an hour wind gust was reported by the broadcast media.
Thunderstorm Wind, Benton
- When
- June 12, 11:12 AM CST
- Where
- Benton County, Bentonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.370, -94.220
Thunderstorm winds estimated at 70 mph blew down trees.
Thunderstorm Wind, Sebastian
- When
- June 12, 11:20 AM CST
- Where
- Sebastian County, Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -94.270
Thunderstorm winds estimated at 70 miles an hour blew down large trees.
Thunderstorm Wind, Benton
- When
- June 12, 11:22 AM CST
- Where
- Benton County, Rogers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.330, -94.120
Thunderstorm winds estimated at 60 mph blew down large tree limbs.
Hail, Sebastian
- When
- June 12, 11:22 AM CST
- Where
- Sebastian County, 1 mi S of Ft Smith
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.365, -94.420
Thunderstorm Wind, Washington
- When
- June 12, 11:22 AM CST
- Where
- Washington County, 3 mi SW of Farmington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.999, -94.288
Thunderstorm winds estimated at 70 mph blew down trees.
Thunderstorm Wind, Benton
- When
- June 12, 11:24 AM CST
- Where
- Benton County, Bella Vista
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.430, -94.230
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Hail, Sebastian
- When
- June 12, 11:25 AM CST
- Where
- Sebastian County, Hackett
- Measured
- 4 in hail
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 35.180, -94.420
Thunderstorm Wind, Sebastian
- When
- June 12, 11:25 AM CST
- Where
- Sebastian County, 0.96 mi SSW of Buell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.287, -94.406
Thunderstorm winds uprooted several trees. Report relayed by NSSL through the SHAVE project.
Thunderstorm Wind, Crawford
- When
- June 12, 11:31 AM CST
- Where
- Crawford County, Van Buren
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.430, -94.350
A 60 mph thunderstorm wind gust was reported by a storm chaser.
Thunderstorm Wind, Sebastian
- When
- June 12, 11:33 AM CST
- Where
- Sebastian County, 4 mi S of Ft Smith
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.322, -94.420
Thunderstorm winds estimated at 80 miles an hour damaged a building.
Thunderstorm Wind, Sebastian
- When
- June 12, 11:44 AM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.380, -94.420
The automated observing equipment at the Fort Smith airport recorded a 67 mile an hour wind gust.
Thunderstorm Wind, Sebastian
- When
- June 12, 11:48 AM CST
- Where
- Sebastian County, Bloomer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.300, -94.150
A 60 mile an hour wind gust from a thunderstorm was reported by a trained spotter.
Thunderstorm Wind, Crawford
- When
- June 12, 11:53 AM CST
- Where
- Crawford County, Mulberry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.500, -94.050
A 60 mile an hour wind gust from a thunderstorm was reported by a trained spotter.
Thunderstorm Wind, Franklin
- When
- June 12, 12:03 PM CST
- Where
- Franklin County, Watalula
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 35.570, -93.820
Thunderstorm winds damaged chicken houses. Report relayed by NSSL through the SHAVE project.
Thunderstorm Wind, Franklin
- When
- June 12, 12:14 PM CST
- Where
- Franklin County, Ozark
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -93.830
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Thunderstorm Wind, Madison
- When
- June 12, 12:20 PM CST
- Where
- Madison County, Kingston
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -93.520
Thunderstorm winds estimated at 70 miles an hour blew down a few large trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, June 12, 20092 injured · $4.0 million · EF2 · 56 events
- Tornado and Hail in Arkansas, June 12, 20092 injured · $10 million · EF1 · 105 events
- Flash Flooding and Hail in Alabama, June 12 to 15, 20093 injured · $652,000 · 1.75 in hail · 159 events
- Heat in Texas, June 12, 20091 death · 1 event
- Flood in North Carolina, June 12, 20091 death · $1,000 · 1 event
- Tornadoes and Hail in Texas, June 12, 2009$297,000 · EF1 · 35 events
- Hail and Damaging Winds in Oklahoma, June 12, 20091 injured · $170,000 · 2.75 in hail · 25 events
- Hail and Damaging Wind in Colorado, June 12, 2009$750,000 · 1.75 in hail · 2 events
- Tornado and Flash Flood in Tennessee, June 12, 20091 injured · $25,000 · EF1 · 18 events
- Hail and Damaging Winds in Mississippi, June 12, 2009$82,000 · 1 in hail · 20 events
- Damaging Winds in South Carolina, June 12, 2009$99,000 · 80 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, June 12 to 13, 2009$75,000 · 2.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183161, 183164, 185937, 183166, 185940, 185946, 185950, 183168, 183170, 186124, 185954, 183174, 183177, 183179, 183180, 186137, 183181, 183182.